Missouri, 2006

Hail in Missouri, September 23, 2006

September 23, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 23, 2:10 AM CST, 2 hours earlier.

Area forecast discussion, Sep 23, 2:10 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 AM CDT SAT SEP 23 2006

...TORNADO WATCH 794 REMAINS IN EFFECT UNTIL 4 AM...

.DISCUSSION...

TODAY...UPPER LEVEL LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AS A
STRONG UPPER LEVEL JET STREAK EJECTS TO THE NORTHEAST OUT OF THE
CENTRAL PLAINS. THE LIFTING ENERGY WILL ALLOW A COLD FRONT TO PUSH
THROUGH MUCH OF CENTRAL AND SOUTHWEST MISSOURI BY THIS EVENING.
EXPECT A SOLID LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE
FRONT. KINEMATIC AND THERMODYNAMIC FIELDS WILL SUPPORT A STRONG TO
SEVERE SQUALL LINE. MUCAPES PUSHING 1000 J/KG ALONG WITH 6 KM BULK
SHEAR VALUES AROUND 50 KTS WILL SUPPORT SOME SEVERE HAIL. SEVERE
WIND GUSTS WILL ALSO BE POSSIBLE...ESPECIALLY AS STORMS BECOME MORE
SURFACE BASED BY LATER THIS MORNING. A LITTLE LESS IN THE WAY OF LOW
LEVEL SHEAR IS EXPECTED TODAY AS SURFACE WINDS WILL BE A BIT MORE
VEERED. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY
STORMS THAT MANAGE TO FIRE AHEAD OF THE MAIN LINE. MEAN STORM
MOTIONS WILL TEND TO FOLLOW THE ORIENTATION OF THE FRONT. UNTIL THE
FRONT ACCELERATES SOUTHEASTWARD STARTING LATER THIS MORNING...HEAVY
RAINFALL WILL BE A CONCERN. ANY ADDITIONAL RAINFALL OVER SOUTH
CENTRAL MISSOURI WILL POSE A FLOODING THREAT.

TONIGHT AND SUNDAY...THE MAIN UPPER LEVEL TROUGH AXIS WILL PASS
ACROSS MISSOURI. A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE OVER EXTREME SOUTH CENTRAL MISSOURI. OTHERWISE...SKIES WILL
GENERALLY BECOME MOSTLY CLEAR OVER MOST AREAS BY MIDNIGHT. MOST
AREAS WILL TEND TO CLOUD UP ONCE AGAIN TOWARDS DAWN AS A LOW STRATUS
DECK DEVELOPS. THEN EXPECT STRATUS/STRATOCUMULUS TO HANG AROUND FOR
MUCH OF SUNDAY...KEEPING TEMPERATURES RATHER COOL.

SUNDAY NIGHT THROUGH TUESDAY NIGHT THEN LOOK RATHER QUIET AS A DRIER
NORTHWESTERLY FLOW SETTLES OVER THE REGION. TEMPERATURES BY TUESDAY
WILL GET BACK TO NEAR NORMAL VALUES. CHANCE POPS WERE THEN INCLUDED
FROM WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL TROUGH SWINGS
INTO THE AREA FROM THE NORTHWEST. NO CHANGES WERE MADE TO THE
FORECAST BEYOND WEDNESDAY NIGHT.

SCHAUMANN

&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
SOUTHWEST MISSOURI THROUGH ABOUT 09Z. WITH SOMEWHAT LIMITED
COVERAGE...WILL CARRY VCTS FOR THIS ACTIVITY. AFTER 09Z...A LINE OF
THUNDERSTORMS WILL DEVELOP AS A COLD FRONT PUSHES IN FROM THE
NORTHWEST. EXPECT A PERIOD OF MVFR WITH LOCAL IFR CEILINGS AND
VISIBILITIES AS THE STORMS PASS. WINDS WILL ALSO SHIFT TO THE WEST
WITH THE FRONTAL PASSAGE. SHOWERS AND MVFR CEILINGS WILL CONTINUE
INTO THE AFTERNOON BEHIND THE MAIN LINE OF STORMS. THE SHOWERS WILL
END BY SATURDAY EVENING WITH SKIES CLEARING.

SCHAUMANN

&&

SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 22, 11:00 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT SAT SEP 23 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1205 AM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...
  DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL UP TO THE SIZE OF
  QUARTERS.

AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS FOR THE REMAINDER OF TONIGHT.

  DISCUSSION:

  STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE INTO SOUTHERN
  MISSOURI FROM NORTHERN ARKANSAS. THESE STORMS WILL AFFECT
  AREAS SOUTH OF INTERSTATE 44. HAIL TO THE SIZE OF QUARTERS AND
  WIND GUSTS TO 70 MPH APPEAR TO BE THE MAIN SEVERE THREATS FROM
  THESE STORMS. ALTHOUGH THE THREAT FOR TORNADOES APPEARS TO BE
  DIMINISHING...A TORNADO OR TWO CANNOT BE RULED OUT.

  A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL THEN DEVELOP OVER
  SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE TONIGHT. WIND GUSTS
  TO 60 MPH AND HAIL TO THE SIZE OF PENNIES WILL BE THE MAIN SEVERE
  THREATS FROM THESE STORMS.

  HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE
  ACROSS ALL OF THE OUTLOOK AREA FROM SOME OF THE HEAVIER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY
  AFTERNOON AND EVENING. PERSONS EAST OF HIGHWAY 65 CAN EXPECT HAIL
  UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60
  MPH. A TORNADO OR TWO CANNOT BE RULED OUT.

  HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH MID EVENING
  ALONG AND EAST OF A LINE FROM NEOSHO TO OSAGE BEACH. SPOTTERS AND
  EMERGENCY MANAGERS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
  SHOULD MONITOR THE DEVELOPMENT OF THIS SIGNIFICANT SEVERE WEATHER
  EVENT CLOSELY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN/GAEDE

In the hours before

Local storm report, Sep 22, 11:23 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     FLASH FLOOD      MYRTLE                  36.51N 91.27W
09/23/2006                   OREGON             MO   LAW ENFORCEMENT

            FLASH FLOODING OF LOW WATER CROSSINGS CONTINUES TO BE
            REPORTED IN THE MYRTLE AREA.

&&

DSA
Special weather statement, Sep 23, 3:47 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CDT SAT SEP 23 2006

MOZ101-231015-
MCDONALD-
447 AM CDT SAT SEP 23 2006

...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 515 AM CDT...

AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF HIWASSE...OR 8 MILES SOUTHEAST
OF PINEVILLE...AND MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.  THIS STORM WILL MAINLY IMPACT RURAL SECTIONS OF EXTREME
SOUTHEAST MCDONALD COUNTY.

CRAMER
Special weather statement, Sep 23, 3:57 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 AM CDT SAT SEP 23 2006

MOZ102-231100-
BARRY-
457 AM CDT SAT SEP 23 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 600 AM CDT...

AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEA RIDGE...OR 11 MILES NORTH OF
BENTONVILLE...AND MOVING EAST AT 45 MPH.

THIS STORM WILL BE...
  NEAR WASHBURN BY 505 AM CDT.
  NEAR SELIGMAN BY 510 AM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.  MAINLY AREAS OF SOUTHERN BARRY COUNTY ALONG TABLE ROCK LAKE
WILL BE IMPACTED FROM THIS STORM.

CRAMER

The radar

The Springfield radar (KSGF), 102 km away, was scanning. The volume nearest the first event began at 10:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McDonald

When
September 23, 4:10 AM CST
Where
McDonald County, 2 mi E of Goodman
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -94.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533244.